MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The catheter was analyzed and failure analysis investigations replicated the customer reported complaint.Instruction for use (ifu) reprocessing guidelines stated that a biomedical tester, saline bath, along with the proper ion reprocessing consumables were used for the continuity leak test.The catheter failed the continuity test with leakage tester stated leakage to high.Failure analysis found the primary failure of a failed continuity leak test to be related to the customer reported complaint.Additional observation not reported was that the internal diameter of the catheter shaft was confirmed with damage while using a zibra vision probe as a visual aid.Damage was located at distal end of the shaft, approximately 8.8 mm from the tip, evident by a bubbling sensation when performing an internal diameter continuity test.Failure analysis found the additional failure of an internal liner damage to be related to the customer reported complaint.Additional note: the catheter ring tip was still intact.No obstruction was seen at the catheter tool channel entry.No missing component observed.A review of the system logs for the catheter associated with this event has been performed by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The following additional information was provided: from system logs, the catheter appeared to have been last used on 22-may-2023 and had 1 use remaining.
 
Event or Problem Description
It was reported that during central processing, the ion catheter failed the continuity test.The customer inspected the catheter with a borescope and noted a clear, looking seal/o-ring on the inside of the device.There was no report of patient involvement.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
A review of the instrument for the catheter associated with this event has been performed by an intuitive surgical, inc.(isi) failure analysis engineer (fae) and clinical development engineer (cde).The following additional information was provided: there is 1 o-ring in the catheter in the correct location.The fae did not see any other o-ring in the tool channel.This catheter was built with only 1 o-ring and this o-ring is still in its proper position in the device.It failed continuity test due to skive in the articulating region.The fae did not see any object inside the tool channel.The isi cde followed up with the initial reporter and obtained the following additional information: when the customer tried to remove the o-ring and thought it was a bristle, the customer realized that there was not an object stuck in it.The customer was able to see that it was a piece of the inner lining that was still attached to the inner channel of the catheter.Intuitive surgical, inc.(isi) received a da vinci product to perform advance failure analysis.Upon visual inspection, the catheter appeared to only have had one connector seal installed.O-ring appeared to remain present in the device.No fragment was observed within the catheter shaft or tool channel.Liner damage was observed on the inner diameter of the catheter shaft; however, no piece was loose or was missing from the device.The catheter was provided to isi ion catheter design engineer.Investigation finding are as follows: the catheter was suspected to be missing its connector o-ring seal.However, after inspection under microscope, zebra scope, and with vision probe, it was determined that there is one and only one connector o-ring seal installed into this instrument and the seal remained in this catheter.Looking under the microscope, the proximal end of the catheter shaft is located near the end of the large section of the connector.This confirmed that only one instead of two o-ring seal was installed.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17196071
Report Number2955842-2023-16597
Device Sequence Number14863577
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(10)S10221004
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-11
Device Catalogue Number490105
Device Lot NumberS10221004 0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/24/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown